MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFA140723
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code Asystole (4442)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a versacross connect access solution was selected for use during a watchman case.The versacross connect rf wire was used and put it through a non-boston scientific 18g access needle at femoral access likely causing the shearing (intact and peeled).Thus, a second versacross rf wire was selected for use and the same issue happened.As an alternative, physician switch to a non-boston scientific.032/sl1/brk, and upon inserting this system physician accidentally bumped atrioventricular (av) node causing instant asystole in the patient.Therefore, a cpr was needed and patients pulse returned.Three more times pre-transseptal patient went into asystole and pulse returned each time.Once transseptal, no more asystole occurrences happened and the watchman was implanted successfully.No other issues were reported.The device is not expected to be returned for analysis.In the physician's opinion, the versacross rf wires did not contribute to the adverse event.The issue with the wire happened due to the insertion of the wire through an 18g access needle.Other the resuscitation, a pacer wire was inserted and utilized on the last 3 asystolic events.No other damage was noted on the wires before or after the insulation damage was discovered.The patient did not have any mechanical hardware in their ra that the wire got caught in.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The device was not returned for analysis.However, based on the media provided, the reported allegation for coating issue was confirmed.Thus, a supplemental mdr will be filed (mdr aware date is 22jan2024).
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18490325
Report Number2124215-2023-72646
Device Sequence Number20630109
Product Code DXF
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFA140723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age82 YR
Patient SexFemale
Patient RaceWhite